MAUDE Adverse Event Report: CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length, was being used during a laparoscopic cholecystectomy procedure on an unknown date when it was reported, ¿this past weekend we had two 5mm lap kittners (ref# (b)(4)) fall apart during the surgery.We saved the item and the packaging.¿.There was no report of injury, medical intervention, or hospitalization for the patient.There was no report of fragmentation contact with the patient.The procedure was completed without any delay being reported.The patient was discharged as planned.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length, was being used during a laparoscopic cholecystectomy procedure on an unknown date when it was reported, ¿this past weekend we had two 5mm lap kittners (ref# cd801) fall apart during the surgery.We saved the item and the packaging.¿.There was no report of injury, medical intervention, or hospitalization for the patient.There was no report of fragmentation contact with the patient.The procedure was completed without any delay being reported.The patient was discharged as planned.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of two returned used device cd801 found that both devices were intact.Examination was done per print.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 12 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised that a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key21490198
Report Number1320894-2025-00061
Device Sequence Number20941363
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)291117(10)202411181
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202411181
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic